The use of long-term oral steroids can be associated with significant side effects. These may include: growth suppression, weight gain, fluid retention, osteoporosis, high blood pressure, cataracts, thin skin, easy bruising, muscle weakness, diabetes or weakened immune system. Not everyone experiences these side effects, but because of the possible risk, long-term steroid pills or syrups should be continued only when absolutely necessary. We recommend that any child requiring long-term steroid pills or syrups be under the care of a specialist (allergist or pulmonologist).
It is so great to read all these posts - not to think other people are suffering - but to realise there are some common symptoms to this transition - menopause. I am about 18 months into it, not having had a period for 12 months. However, it was very sporadic for the few years before. My main symptoms are the muscle and joint aches and stiffness and the breast swelling. I have tried Wild Yam cream and it helps at times if I use much more than the recommended amount. It supposedly brings the progesterone up but my doctor says there is no evidence of this. Also the evening primrose oil and fish oil combination does seem to make a difference - I guess the hardest thing is just not having the energy levels I had two years ago. I want to do all these things but have no ummfph! And my interest in sex has gone out the window. My doc says all this is natural but how does that actually help. They don't seem to be able to say - it is the low eostrogen that causes one thing and the progesterone another or the calcium or Vit. D. etc. so that you can systematically address it. I am finding it really confusing and frustrating.